Lvl of 2.9 w/ 120 meq of potassium a day? Use spirolactone, trimeterine and others for chf. Causes for this? Treatment options? Dose is upped monthly

Need more eval. Sounds like you may have another cause of low potassium. Not sure if ur on other potassium-losing diuretics, but you're on at least some that are potassium-sparing. There are some other problems that can lead to potassium loss (ex. Some kidney & adrenal problems), that can also lead to hypertension and other problems. Probably should have some additional testing by your doctor.

Related Questions

Potassium lvl of 2.8 w/ 80 meq of potassium a day? Takes spirolactone, trimeterine and others for chf. Causes for this? Treatment options?

Diuretic use. Low potassium in a patient with CHF is most commonly due to diuretic use. Treatment options under a doctor's supervision include the use of ace inhibitors or ace blockers which are useful in CHF and can raise potassium, or increasing the dose of the spirinolactone, triampterine or potassium. Magnesium should be checked as well. Read more...
Hard to say. The diuretics are designed to spare potassium, but they are not strong diuretics. Another diuretic, like furosemide, can cause potassium loss. It can be a GI cause, like diarrhea, or hormonal, like insulin, or renal. There may not be enough potassium in the diet, and/or dose might be too low. More info. May be needed, and you might have to see your doctor for more work-up/med. Adjustment. Read more...
Lasix (furosemide)? This is clearly a abnormal. Potassium losses like this have to be distinguished between GI losses from diarrhea or renal losses. A trans tubular potassium gradient can help. Read more...